I never had bad acne in my teens or twenties. But about the time I turned 30, I began getting a few (3-4) breakouts in the t-zone consistently--never seemed to have clear skin. After 2 years of antibiotics, I did Accutane for 4.5 months on 40mg/twice a day. Within 2 months of treatment, I had 40 pimples on my cheeks--far worse! I'm on a second round, but what else could be causing my acne? My dermy says I do not have any of the other symptoms for PCOS. What about tumors? lymphoma?
Why Did My Acne Come Back Worse After An Accutane Treatment? What Else Is Causing My Acne?
Doctor Answers (1)
Acne in females
Acne is very variable regarding its presentation & its origin at any age. In females, Acne can worsen around menstrual cycle, showing its relation with hormonal changes.
Your dermatologist can assess your condition regarding this aspect, & hormonal treatment can help you in this regard.
Please follow your dermatologist advice for proper assessment & better management.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.